View Full Version : what if you already have low blood pressure?


LeeAnne
06-03-08, 02:08 AM
I've been prescribed this drug. My blood pressure is chronically about 100/60. Should I be concerned about it being lowered too much?

CAUM75!
06-03-08, 08:22 AM
Ummmmm, yes, yes, & yes. Have you shared this concern with your doctor? Do you have a BP monitor? It would be ideal to keep a log of your BPs at different times of the day. Two low blood pressure does not get enought blood to the organs that need it, particularly the organ at the top, your brain. What happens when the brain gets short-changed on the blood supply? Night-night, you pass out.

If you find your self dizzy or lightheaded particularly when standing from a sitting or lying position, this is an indication of your pressure being too low. Discuss this with your doctor/RPh and let us know what they say. They miy want to try you on it. A low dose of clonidine (say 0.1mg once or maybe twice daily) might be tolerable for you and you may not notice any of the pressure reducing effects.

theta
06-03-08, 08:33 AM
Not sure but I read the other-day that a low blood pressure reading is not a problem if you do not have low blood presure symptoms like CAUM75! mentions. Some athlete have very low blood pressure that would make most people lightheaded. Your doctor might suggest you eat a little more salt.

LeeAnne
06-03-08, 11:18 AM
I just am letting my brain reset before I consider taking this med. My doc thought it swift to try me on risperodal PRN for anxiety. It worked well at the initial time I took it, but it is a poor drug to take PRN. She did not know this, and when my reaction hours later was to have the worst panic attack she said, "well maybe you need to take it everyday."

I'm not psychotic atm so time for a new doc. I'm also coming off topamax because it's totally thrown off my sleep.

I just would like someone conservative who is not going to induce problems, or worsen the ones I already have.

LeeAnne
06-03-08, 12:16 PM
I'm the girl who can devour an entire economy size bag of potato chips and maintain an even 100/60 and lower with a typical pulse running around 55-60bpm.

QueensU_girl
06-03-08, 01:39 PM
Risperdal for Anxiety?

Huh?

LeeAnne
06-03-08, 04:42 PM
Risperdal for Anxiety?

Huh?

I tried it once- horrible.

This has been a real bad trip. I think all this has helped me do is lose my job.

Anyone in the Toronto area have a good doctor who helps you cope with anxiety and does not cause you to flip out?

LeeAnne
06-03-08, 04:56 PM
I had been put on Navane before which is a typical antipsychotic. It is no longer prescribed in Canada (I think).

I said that I don't want to take it for anxiety but she kept saying she will get it anyways. So it's like she hears me but then I guess the professional urge to show me that meds work and to push them comes over her.

I got the risp to say okay, I got it. Now drop it with the typical antipsychotic.

I need a doctor that is more down to earth. I stopped seeing her at one point, but with coaxing and reasoning she suggested I come back and try an approach based on treating anxiety. I had a brutal reaction to effexor (10mg- full blown panic attack on day three, felt honestly terrible, and worse).

Sometimes I think it's not bipolar and it's not a chemical imbalance needing to be fixed. It's based on bad past experiences, bad coping, and a need to relearn new things. I need to retrain my brain, even as crazy as I seem sometimes.

None of this **** is working for me.

I'm on a CBT waiting list atm, and it's long. And it's stupid because for one waiting list it's for depression only, and the other is for everything else but no PTSD, ADD/ADHD, No bipolar, no OCD? So it leaves me digging for resources.

LeeAnne
06-03-08, 05:02 PM
Alot of my other resources I have are hard to get to/ take forever to wait for. And by the time you get done waiting it's like why bother.

I'm beginning to think self therapy is ok.

Captain Sanity
08-15-08, 03:30 AM
Anxiety is not easy to treat with meds. Cognitive behavior therapy is often the best bet as most the meds cause big problems.

I think risperdal is a sort of a catchall drug because it has an effect for lots of disorders and doesn't have terrible side effects for short term use compared to the alternatives. Not many people have such a bad reaction as you did, though I'm finding it makes my jaw hurt a little. It also drops bp, which could be why you've had such a negative reaction.